Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 7, 2011Ellis County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2011, 3:25 PM CDT for Ellis County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:25 PM CDT (20:25 UTC)
Expired
Aug 7, 2011, 4:00 PM CDT
In force
35 min
Issued by
NWS Norman, OK

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 155 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS84 KOUN 072025
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN AUG 7 2011

OKZ009-014-072100-
ELLIS OK-ROGER MILLS OK-
325 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 325 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF ARNETT TO CRAWFORD...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3618 9960 3616 9959 3616 9946 3578 9947
      3579 9989 3618 9990

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:22 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 7, 2:22 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SUN AUG 7 2011

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE CLOUD-DRIVEN
TEMPERATURE GRADIENT IN WESTERN AND NORTHERN OKLAHOMA WILL LIKELY
CONTINUE INTO THE EVENING. ANY OVERNIGHT MCS IN KANSAS COULD BRING
AN OUTFLOW INTO NORTH CENTRAL OKALHOMA LATE TONIGHT, BUT IT WILL
PROBABLY MOVE NORTH QUICKLY AS THE SURFACE LOW IN NORTHWEST
OKALHOMA HELPS GENERATE GUSTY SOUTHWEST WINDS TO ITS SOUTH AND
EAST. PRE-FRONTAL WARMING WILL LIKELY MAKE MONDAY AFTERNOON THE
HOTTEST OF THE SEASON SO FAR IN PART OF CENTRAL OKLAHOMA. THE FRONT
ATTACHED TO THE SURFACE LOW IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA LATE MORNING MONDAY SO TEMPERATURES HAVE BEEN LOWERED
SLIGHTLY THERE. AREAS TO THE SOUTH ARE EXPECTED TO BE MUCH HOTTER
THAN EVEN TODAY. THE FRONT WILL GENERATED SCATTERED SHOWERS AND
THUNDERSTORMS IN CENTRAL OKALHOMA ON ITS WAY SOUTH. AS THE FRONT
SLOWS ON TUESDAY, SOUTHERN OKLAHOMA WILL HAVE A SMALL CHANCE FOR
ISOLATED RAINFALL. GUSTY SOUTHWEST WIND AHEAD OF THE FRONT MONDAY
AFTERNOON WARRANTS THE EXPANSION OF THE FIRE WEATHER WATCH. A HEAT
ADVISORY FOLLOWS THE HEAT WARNING IN MID-WEEK FOR SOUTHERN
OKLAHOMA WHILE THE NORTH MAY HAVE A CHANCE AT SEVERAL ROUNDS OF
SHOWERS OR RAIN FROM THUNDERSTORM COMPLEXES FROM THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  99  78 110  77 /  40  10  30  20
HOBART OK        106  80 112  78 /  20  10  30  20
WICHITA FALLS TX 110  85 108  82 /  10   0   0  10
GAGE OK          106  76 101  70 /  20  20  20  10
PONCA CITY OK    106  79 107  74 /  20  30  30  20
DURANT OK        107  83 106  81 /  20   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
     050>052.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ007-008-011>013-015>030-033>040-044-045.

     HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
     OKZ021>048-050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083>090.

     HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
     TXZ083>090.

&&

08/09
Hazardous weather outlook, Aug 7, 12:06 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT SUN AUG 7 2011

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1206 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

DISCUSSION...
THUNDERSTORMS OVER CENTRAL OKLAHOMA HAVE WEAKENED SOMEWHAT AS THEY
MOVED EAST OF INTERSTATE 35. HOWEVER.. NEW DEVELOPMENT HAS OCCURRED
OVER WEST-CENTRAL OKLAHOMA UNDERNEATH A BAND OF MID LEVEL MOISTURE
THAT STRETCHES INTO NORTHERN MEXICO. LATER INTO THE AFTERNOON...
DIFFERENTIAL HEATING ASSOCIATED WITH THE CLOUD COVER... COMBINED
WITH WEAK INSTABILITY MAY YIELD ADDITIONAL THUNDERSTORMS. DAMAGING
WIND GUSTS WILL BE POSSIBLE IN THIS ENVIRONMENT CHARACTERIZED BY HOT
AND DRY AIR BELOW CLOUD BASE.

A THUNDERSTORM COMPLEX MOVING ACROSS KANSAS OVERNIGHT MAY SEND AN
OUTFLOW BOUNDARY INTO NORTHERN OKLAHOMA. THUNDERSTORMS COULD DEVELOP
IN ASSOCIATION WITH THIS BOUNDARY...ALTHOUGH SEVERE STORMS WOULD BE
UNLIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST ACROSS THE REGION. PLEASE REFER TO THE
EXCESSIVE HEAT WARNING FOR DETAILS.

HOT AND DRY CONDITIONS...ALONG WITH DRY VEGETATION... WILL KEEP
WILDFIRE POTENTIAL HIGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ALONG
AND AHEAD OF A COLD FRONT MOVING INTO NORTHWEST OKLAHOMA.
THUNDERSTORM COMPLEXES FORMING ON THE HIGH PLAINS MAY MOVE OVER
PORTIONS OF THE AREA FROM TUESDAY THROUGH SATURDAY... MAINLY DURING
THE OVERNIGHT AND EARLY MORNING HOURS.

OTHER HAZARDOUS WEATHER...
THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST MONDAY AS VERY
HOT WEATHER WILL PERSIST. MODERATE SOUTH TO SOUTHWEST WINDS MAY
DEVELOP ON MONDAY. THESE MODERATE WINDS.. ALONG WITH HOT WEATHER AND
DRY VEGETATION... WILL ELEVATE WILDFIRE CONCERNS ON MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.

In the hours before

Special weather statement, Aug 7, 2:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT SUN AUG 7 2011

OKZ009-010-015-071930-
DEWEY OK-ELLIS OK-WOODWARD OK-
202 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND WOODWARD
COUNTIES.

AT 202 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHEAST OF VICI TO 8 MILES SOUTHWEST OF ARNETT...MOVING EAST
AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3640 9998 3646 9896 3642 9896 3607 9922
      3599 10001
Special weather statement, Aug 7, 2:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SUN AUG 7 2011

OKZ009-010-014-072000-
ELLIS OK-WOODWARD OK-ROGER MILLS OK-
226 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...ROGER MILLS AND
WOODWARD COUNTIES.

AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF ARNETT...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS
DEVELOPING OVER ARNETT.

HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3647 9999 3623 9937 3601 9954 3596 10000
      3622 10000
Special weather statement, Aug 7, 2:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN AUG 7 2011

OKZ009-014-072030-
ELLIS OK-ROGER MILLS OK-
258 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 257 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES WEST OF ARNETT TO 19 MILES SOUTHWEST OF ARNETT...MOVING EAST AT
20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3589 10000 3591 10001 3617 10001 3620 9966
      3584 9964 3587 10001 3589 10001
Special weather statement, Aug 7, 3:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN AUG 7 2011

OKZ009-014-072100-
ELLIS OK-ROGER MILLS OK-
325 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 325 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF ARNETT TO CRAWFORD...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3618 9960 3616 9959 3616 9946 3578 9947
      3579 9989 3618 9990

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:00 PM CDTSpecial Weather StatementOUNKingfisher45 min
Aug 6, 7:13 PM CDTSpecial Weather StatementOUNAlfalfa, Garfield32 min
Aug 6, 7:25 PM CDTSpecial Weather StatementOUNGarfield, Grant35 min
Aug 6, 7:32 PM CDTSpecial Weather StatementOUNOklahoma28 min
Aug 6, 7:34 PM CDTSpecial Weather StatementOUNGarfield26 min
Aug 6, 7:55 PM CDTSpecial Weather StatementOUNLogan, Oklahoma20 min
Aug 6, 7:58 PM CDTSpecial Weather StatementOUNNoble, Payne17 min
Aug 6, 8:06 PM CDTSpecial Weather StatementOUNGarvin, Pottawatomie, Seminole24 min
Aug 6, 8:18 PM CDTSpecial Weather StatementOUNOklahoma12 min
Aug 6, 8:21 PM CDTSpecial Weather StatementOUNNoble, Payne24 min
Aug 7, 1:53 AM CDTSpecial Weather StatementOUNWashita22 min
Aug 7, 2:02 PM CDTSpecial Weather StatementOUNEllis, Woodward28 min
Aug 7, 2:23 PM CDTHeat AdvisoryOUNAtoka, Beckham, Bryan, Caddo, Canadian, Carter and 28 more5 days
Aug 7, 2:26 PM CDTSpecial Weather StatementOUNEllis34 min
Aug 7, 2:58 PM CDTSpecial Weather StatementOUNEllis32 min
Aug 7, 3:55 PM CDTSpecial Weather StatementOUNRoger Mills20 min
Aug 7, 4:28 PM CDTSpecial Weather StatementOUNRoger Mills17 min
Aug 7, 4:47 PM CDTSpecial Weather StatementOUNRoger Mills13 min
Aug 7, 4:54 PM CDTSpecial Weather StatementOUNWoods21 min
Aug 7, 5:01 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 7, 5:03 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods42 min
Aug 7, 5:33 PM CDTSpecial Weather StatementOUNRoger Mills12 min
Aug 7, 5:50 PM CDTSpecial Weather StatementOUNBeckham25 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.